MAUDE Adverse Event Report: OSCOR INC. TOURGUIDE¿ STEERABLE SHEATH; INTRODUCER, CATHETER

OSCOR INC. TOURGUIDE¿ STEERABLE SHEATH; INTRODUCER, CATHETER
Model Number TG0705517
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.
 
Event or Problem Description
It was reported that our usual practice is to use the tourguide steerable sheath to cannulated the visceral arteries of the fenestrated aortic stent graft and deliver a visceral stent graft.On this occasion we noticed that the introducer/dilator did not securely click into the hemostatic valve of the sheath.Usually, our expectation is there is a secure attachment of the introducer/dilator to the sheath.We noticed this and manually held the introducer and sheath together.The tourguide then functioned as expected and right renal artery was cannulated.Due to vessel tortuosity it was necessary to use a second tourguide for the sma.The exact same finding of the introducer/dilator did not attach.Again we continued to use the sheath without issue.Tourguide introducer did not "click in" to the hub of the hemostatic valve during a fenestrated evar procedure.I would just like to highlight this issue as we think it is a change from our usual expectation of this sheath.I have looked at a demo sheath i have for teaching the introducer/dilator on that one does click in securely to the hemostatic valve as expected.There was no clinical issue as we spotted this and the case went well and the patient is recovering well.There is a potential that if this was not noticed the sheath could be advanced without the introducer with potential for vessel injury.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.Two 7f tourguide steerable introducer sheaths were received back from the customer with the dilators.There were no other accessories.Blood was found on and inside both sheaths and dilators.Note: it could not be determined what sheath belonged to which lot.They were received in separate bags, but the bags were not labeled.They will be labeled as sheath #1 and sheath #2 by the investigator here at oscor.According to the event description summary, there was not a secure attachment of the introducer / dilator to both sheaths.The dilator did not click into the sheath's hub.Sheath / dilator #1: upon evaluation of sheath/dilator 1, it was found that the hub rim of the sheath where the dilator locks into looked normal.The hub of the dilator looked slightly damaged.The dilator passed fully and smoothly through the sheath and the hub of the dilator snapped onto the sheath hub without any issues, snapped securely onto the hub and did not move when lightly pulled.Sheath / dilator #2: upon evaluation of sheath/dilator 2, it was found that the hub rim of the sheath where the dilator locks into looked normal.The hub of the dilator looked damaged.The dilator passed fully and smoothly through the sheath.However, the dilator did not snap easily onto the hub of the sheath.It took more force to snap the dilator hub onto sheath 2 than it did sheath 1, but it snapped securely onto the hub and it did not move when lightly pulled.Returned device analysis revealed both dilators passed fully and smoothly through the sheath.Sheath/dilator 1: the hub of the dilator snapped onto the sheath hub without any issues.Sheath/dilator 2: the dilator did not snap easily onto the hub of the sheath.It took more force to snap the dilator hub onto sheath.It is unknown given the lack of information from the event description how the dilator hubs were damaged causing the end user the inability of snapping the parts together.The dilators are visually inspected during the overmolding process 100% by manufacturing and an additional aql inspection is performed by quality assurance before shipping to the customer.No manufacturing rejects or anomalies of this type were recorded in the device history record.The sheath and dilator passed all inprocess and qa final inspection steps before shipping to the customer, including visual, dimensional and mechanical tests.No manufacturing defects were found.The device history records were reviewed to confirm that the device passed all applicable inprocess and final inspections.Per procedure for (thermoplastic overmolding of parts) sample size: 100% while parts are in process: perform a visual inspection to verify the parts meet applicable cosmetic criteria (e.G.Flash, short shots, gate blush, fm, etc).Per qa procedure (destino dilator in-process and final inspection) sample size: 5 first and 5 last good shots inspect 100% visual inspection: hub to be round and smooth, no irregularities inside.At 12-18" distance, hub shape should be as per drawing, flash <0.75 mm or pinch should not exceed 0.2 mm (use profile projector if needed).Measure id of dilator hub by inserting appropriate pin gauge through hub.Per ifu place dilator inside the sheath and snap on both hubs together.Thread the dilator/sheath assembly over the guidewire, using a slight twisting motion.Note: any device/component inserted through the hemostatic valve of the sheath should be wet and placed through the center of the valve to prevent tearing of the seal and leakage.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees,caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
TOURGUIDE¿ STEERABLE SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
daniel naut
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key15229124
Report Number1035166-2022-00097
Device Sequence Number5851300
Product Code DYB
UDI-Device Identifier00850232006086
UDI-Public00850232006086
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K120459
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/01/2024
Device Model NumberTG0705517
Device Catalogue NumberTG0705517
Device Lot NumberDP-14190
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer01/03/2023
Initial Report FDA Received Date08/15/2022
Supplement Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/12/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age86 YR
Patient SexMale
Patient Weight84 KG